MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMWEAR FULL FACE MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMWEAR FULL FACE MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1133376
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Cancer (3262)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mask and headgear not returned.
 
Event or Problem Description
The manufacturer became aware of a user of a dreamwear full face mask from 2016 until now is alleging that the mask has caused him to have cancer on his head.The user states he is bald on his head.The user was sent the mask material list.This is currently all the information that the user provided.The clinical pms team has reviewed this allegation and states the following: "does the available information suggest that the philips respironics device may have caused or contributed to the death or serious injury?" "the patient did not specify where the cancer is located (under where headgear is worn vs where the mask/cushion is worn), nor what form of cancer has been diagnosed.They also did not specify whether they believe the cancer to be caused by normal use/wearing of the mask vs the chemical makeup of the mask.It is possible that chronic, untreated, ulcerating pressure wounds could possibly progress to squamous cell carcinoma; however, this would only happen over an extended period of time.During such time the patient would have had to continue use of the same mask style/fit despite a visible, painful, non-healing pressure wound, which is not likely.Also, there are no studies to indicate the silicone materials used in the mask would cause cancer via contact.The patient's unspecified form of cancer on their head is likely due to other predisposing factors such as sun/uv exposure (especially given the bodily location reported), family history, smoking history and/or another underlying, undetected/unreported medical condition." no mask or headgear has been returned for investigation.The manufacturer believes they will be unable to gather additional information due to legal involvement.This report will be submitted as an initial final.If additional information is obtained, a follow up will be filed.

Brand Name
DREAMWEAR FULL FACE MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key17073217
Report Number2518422-2023-12973
Device Sequence Number6776059
Product Code BZD
UDI-Device Identifier00606959046283
UDI-Public00606959046283
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142554
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1133376
Device Catalogue Number1133376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale